Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Apr 15, 2015, 3:50 AM CDT for Mitchell County, Texas. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 3:50 AM CDT (08:50 UTC)
- Expired
- Apr 22, 2015, 3:50 AM CDT
- In force
- 7 days
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 111 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) 1 mile WSW of Colorado City (CDCT2). The gauge peaked at 15.95 ft at Apr 15, 2015, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08121000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
765
WGUS44 KMAF 150850
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT WED APR 15 2015
...The National Weather Service in Midland has issued a flood warning
for the following river in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
.Runoff due to recent heavy rainfall across portions of the Colorado
River basin has resulted in rises near Colorado City. Additional
information will be provided as it becomes available.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued as information is received.
&&
TXC335-160050-
/O.NEW.KMAF.FL.W.0001.150415T0850Z-000000T0000Z/
/CDCT2.1.ER.150415T0816Z.150415T0830Z.000000T0000Z.NO/
350 AM CDT WED APR 15 2015
The National Weather Service in has issued a
* Flood Warning for
the Colorado River at Colorado City 1WSW.
* until further notice, or until the warning is cancelled.
* At 3AM Wednesday the stage was 15.1 feet (4.6 meters).
* Flood stage is 15.0 feet (4.6 meters).
* The river has reached flood stage. Additional information will be
provided later this morning.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 15.6 feet (4.8 meters) on
Apr 13 1954.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Thu
7AM 1PM 7PM 1AM
Colorado City 8.0 15.0 15.1 Wed 3 AM M M M M
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Thu
7AM 1PM 7PM 1AM
Colorado City 2.4 4.6 4.6 Wed 3 AM M M M M
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$4 follow-up statements
421
WGUS84 KMAF 151132
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 AM CDT WED APR 15 2015
...The Flood Warning continues for the following rivers in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
Runoff from recent heavy rain has resulted in minor flooding overnight
of the Colorado River at Colorado City. The lastest forecast has the river
cresting around sunrise this morning and then falling below flood stage
this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No additional statements are planned.
&&
TXC335-160332-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-150416T0618Z/
/CDCT2.1.ER.150415T0816Z.150415T1200Z.150415T1818Z.NO/
632 AM CDT WED APR 15 2015
The Flood Warning continues for
the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At 5AM Wednesday the stage was 15.6 feet (4.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue rising to near 15.7 feet (4.8
meters) by this morning. The river will fall below flood stage
this afternoon.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 20.1 feet (6.1 meters) on
Sep 22 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Colorado City 8.0 15.0 15.6 Wed 5 AM 10.2 5.7 4.1 3.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Colorado City 2.4 4.6 4.8 Wed 5 AM 3.1 1.7 1.2 1.1
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$562
WGUS84 KMAF 151354
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 AM CDT WED APR 15 2015
...The Flood Warning continues for the following rivers in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
Runoff from recent heavy rain has resulted in minor flooding overnight
of the Colorado River at Colorado City. The lastest forecast has the river
cresting around sunrise this morning and then falling below flood stage
this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No additional statements are planned.
&&
TXC335-160554-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-150416T0612Z/
/CDCT2.1.ER.150415T0816Z.150415T1330Z.150415T1812Z.NO/
854 AM CDT WED APR 15 2015
The Flood Warning continues for
the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At 8AM Wednesday the stage was 15.9 feet (4.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 20.1 feet (6.1 meters) on
Sep 22 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Colorado City 8.0 15.0 15.9 Wed 8 AM 15.1 12.3 10.2 8.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Colorado City 2.4 4.6 4.8 Wed 8 AM 4.6 3.7 3.1 2.7
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$951
WGUS84 KMAF 151849
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT WED APR 15 2015
...The Flood Warning continues for the following rivers in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
.Runoff from recent heavy rainfall has resulted in minor flooding
of the Colorado River at Colorado City. The river has crested, but
is still in flood, and forecast to fall below flood stage later
this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued for this event, unless
prolonged, additional flooding occurs.
&&
TXC335-160732-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-150416T0732Z/
/CDCT2.1.ER.150415T0816Z.150415T1430Z.150415T1932Z.NO/
149 PM CDT WED APR 15 2015
...Flood Warning extended until late tonight...The Flood Warning
continues for
the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At 1PM Wednesday the stage was 15.5 feet (4.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 20.1 feet (6.1 meters) on
Sep 22 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Colorado City 8.0 15.0 15.5 Wed 1 PM 12.9 10.6 9.0 7.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Colorado City 2.4 4.6 4.7 Wed 1 PM 3.9 3.2 2.7 2.4
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$885
WGUS84 KMAF 160032
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT WED APR 15 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
.This Colorado River at Colorado City has fallen below flood
stage, and will continue falling. No further flooding is expected
at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC335-160102-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-150416T0732Z/
/CDCT2.1.ER.150415T0816Z.150415T1430Z.150415T2111Z.NO/
732 PM CDT WED APR 15 2015
The Flood Warning is cancelled for
the Colorado River at Colorado City 1WSW.
* At 6PM Wednesday the stage was 14.6 feet (4.4 meters).
* Fell below flood stage at 16:11 PM Wednesday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 5.6 feet (1.7 meters)
by Friday morning.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
land begins. No buildings or other structures are threatened.
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Sep 7 1962.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Colorado City 8.0 15.0 14.6 Wed 6 PM 10.6 9.0 7.9 6.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Colorado City 2.4 4.6 4.4 Wed 6 PM 3.2 2.7 2.4 2.1
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Apr 15, 12:34 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 15, 12:34 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1234 AM CDT Wed Apr 15 2015 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... VFR conditions will prevail through the forecast period with light south winds increasing to around 12KT Wednesday afternoon. While showers and thunderstorms are possible Wednesday afternoon and evening, have not included in the TAF at this time due to uncertainties in timing/coverage. && PREV DISCUSSION... /ISSUED 244 PM CDT Tue Apr 14 2015/ DISCUSSION... After a relatively cool morning (lows in the 40s), afternoon temperatures have been slow to warm due to the stubborn cloud cover. Expecting clouds to thin through peak heating and temps should increase into the 60s most places this afternoon. Most areas remain dry this afternoon however areas across the higher terrain could still see an isolated thunderstorm or two before the day is over. Tonight, expect clearing skies and lows generally in the mid 40s to low 50s. Much warmer Wednesday/Thursday with decent south/southwest winds in place due to lee troughing extending southward toward the region. Attention then turns to an upper trough entering the PacNW today. Models show this feature cutting off and diving south toward the four corners region by Wednesday night, then meandering just NW of the CWA through the end of the week. Meanwhile, models generate some scattered QPF on Wednesday but not really seeing a clear focus for this precip. That being said, good daytime heating near the surface trough axis may be enough to warrant slight chances across western zones during the afternoon and early evening hours. It looks to be extremely dry in the lower levels but with somewhat decent mid level moisture and mid level LRs pushing 9 C/km, dry thunderstorms producing very strong winds would be the main threat. Thunderstorm chances look to continue Wednesday night into Thursday as the upper low meanders east, increasing upper forcing for ascent across the region. In addition, a dryline will setup across eastern zones Thursday afternoon, serving as a focus for thunderstorms across these areas. Could definitely see a potential for severe weather during this time with models showing CAPE values around 1500-2000 J/kg (3000 J/kg according to the NAM) at times and mid level LRs pushing 8 C/km. Will hold off on mention of severe in the grids and continue to monitor the potential closely. Friday, thunderstorm chances will be confined to eastern zones where best upper forcing and moisture reside as the upper low slowly shifts eastward. The GFS remains the outlier in bringing the upper low across the region quicker, ending precip earlier Friday with the passage of a cold front. On the other hand the ECMWF/NAM/Canadian hold the upper low back, potentially holding onto rain chances across the east through Saturday. For now, will continue with at least slight chance PoPs across the north and east through Saturday. WRT high temps on Friday, will continue to forecast above MEX guidance given the GFS is the only model advertising the cold front attm. Beyond Saturday, precip chances will diminish as the upper low shifts east of the region. Dry, westerly flow aloft will develop by Sunday with highs warming into the upper 70s and low 80s. Models suggest a dry cold front moving through the region Monday, cooling temps ever so slightly. This will be short-lived with south winds quickly returning Tuesday. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CDT WED APR 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 333 AM CDT WED APR 15 2015 /233 AM MDT WED APR 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND AREA. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. LOCALIZED FLASH FLOODING MAY ALSO BE A CONCERN IN AREAS WITH POOR DRAINAGE OR WHICH ARE ALREADY SATURATED BY PREVIOUS RAINFALL...ESPECIALLY IF CELL TRAINING OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY...ESPECIALLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. SOME STORMS MAY BECOME SEVERE...PARTICULARLY ON THURSDAY...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND AREA THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.